Alert archive / Mississippi / Tornado Warnings in 2015

Tornado Warning 17, NWS Jackson, MS

April 25, 2015Madison County, Yazoo County, Mississippi

NWS Jackson, MS issued this tornado warning at Apr 25, 2015, 1:22 AM CDT for Madison County, Yazoo County, Mississippi. It was in force for 38 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 25, 2015, 1:22 AM CDT (06:22 UTC)
Expired
Apr 25, 2015, 2:00 AM CDT
In force
38 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.75 in

Counties Madison County, MS, Yazoo County, MS

What was reported inside it

TimeReportWhereRemark
Apr 25, 1:30 AM CDTTSTM WND DMGBentonia, MSSIDING DAMAGE TO A HOME AND A GUTTER TORN OFF A SHOP BUILDING.
Apr 25, 1:45 AM CDTTSTM WND DMG3 Ne Annandale, MSSEVERAL TREES DOWNED IN THE LAKE CAROLINE AREA
Apr 25, 1:50 AM CDTTSTM WND DMG1 S Canton, MSTREES UPROOTED
Apr 25, 1:50 AM CDTTSTM WND DMG1 W Canton, MSA TREE FELL ON A HOME ON W ACADEMY ST
Apr 25, 1:52 AM CDTTSTM WND DMG2 E Canton, MSSEVERAL SHINGLES BLOWN OFF A HOME ON THE EAST CITY OF CANTON

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 24, 9:59 PM CDTTornado WatchSPC4 hr
Apr 25, 12:50 AM CDTTornado WatchSPC6 hr

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 6.4 hours before the alert went out and 40 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2015-04-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2015-04-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 220 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2 J/kg
Mixed-layer CIN
-342 J/kg
Mixed-layer LCL
1029 m above ground
0-6 km bulk shear
75 kt
0-1 km storm-relative helicity
220 m²/s²
0-3 km storm-relative helicity
405 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

714 
WFUS54 KJAN 250622
TORJAN
MSC089-163-250700-
/O.NEW.KJAN.TO.W.0017.150425T0622Z-150425T0700Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE JACKSON MS
122 AM CDT SAT APR 25 2015

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* TORNADO WARNING FOR...
  CENTRAL MADISON COUNTY IN CENTRAL MISSISSIPPI...
  CENTRAL YAZOO COUNTY IN CENTRAL MISSISSIPPI...

* UNTIL 200 AM CDT
    
* AT 122 AM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A
  TORNADO WAS LOCATED NEAR TINSLEY...OR 12 MILES SOUTH OF YAZOO
  CITY...MOVING EAST AT 55 MPH.

  HAZARD...TORNADO. 

  SOURCE...RADAR INDICATED ROTATION. 

  IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT 
           SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. 
           DAMAGE TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR.  TREE 
           DAMAGE IS LIKELY. 

* THIS DANGEROUS STORM WILL BE NEAR...
  MYRLEVILLE AROUND 130 AM CDT.
  WAY AROUND 150 AM CDT.

OTHER LOCATIONS IMPACTED BY THIS TORNADIC THUNDERSTORM INCLUDE
BENTONIA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF YOU ARE OUTDOORS...IN A
MOBILE HOME...OR IN A VEHICLE...MOVE TO THE CLOSEST SUBSTANTIAL
SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 3282 8986 3254 9002 3254 9045 3256 9045
      3256 9046 3255 9046 3255 9047 3254 9047
      3254 9053 3280 9047
TIME...MOT...LOC 0622Z 269DEG 49KT 3268 9044 

TORNADO...RADAR INDICATED
HAIL...<.75IN

$$

CME
3 follow-up statements
720 
WWUS54 KJAN 250633
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
133 AM CDT SAT APR 25 2015

MSC089-163-250700-
/O.CON.KJAN.TO.W.0017.000000T0000Z-150425T0700Z/
MADISON MS-YAZOO MS-
133 AM CDT SAT APR 25 2015

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 200 AM CDT FOR CENTRAL
MADISON AND SOUTHEASTERN YAZOO COUNTIES...
    
AT 133 AM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED NEAR MYRLEVILLE...OR 13 MILES WEST OF CANTON...MOVING
EAST AT 60 MPH.

HAZARD...TORNADO. 

SOURCE...RADAR INDICATED ROTATION. 

IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT 
         SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE 
         TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR.  TREE DAMAGE IS 
         LIKELY. 

THIS DANGEROUS STORM WILL BE NEAR...
  CANTON AND WAY AROUND 145 AM CDT.

OTHER LOCATIONS IMPACTED BY THIS TORNADIC THUNDERSTORM INCLUDE
BENTONIA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF YOU ARE OUTDOORS...IN A
MOBILE HOME...OR IN A VEHICLE...MOVE TO THE CLOSEST SUBSTANTIAL
SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 3282 8986 3254 9002 3254 9045 3265 9037
      3280 9034
TIME...MOT...LOC 0633Z 266DEG 51KT 3264 9025 

TORNADO...RADAR INDICATED
HAIL...<.75IN

$$

CME
964 
WWUS54 KJAN 250640
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
140 AM CDT SAT APR 25 2015

MSC089-163-250700-
/O.CON.KJAN.TO.W.0017.000000T0000Z-150425T0700Z/
MADISON MS-YAZOO MS-
140 AM CDT SAT APR 25 2015

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 200 AM CDT FOR CENTRAL
MADISON AND EAST CENTRAL YAZOO COUNTIES...
    
AT 140 AM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED 7 MILES NORTH OF ANNANDALE...OR 8 MILES WEST OF CANTON...
MOVING EAST AT 50 MPH.

HAZARD...TORNADO. 

SOURCE...RADAR INDICATED ROTATION. 

IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT 
         SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE 
         TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR.  TREE DAMAGE IS 
         LIKELY. 

THIS DANGEROUS STORM WILL BE NEAR...
  CANTON AROUND 145 AM CDT.
  WAY AROUND 150 AM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF YOU ARE OUTDOORS...IN A
MOBILE HOME...OR IN A VEHICLE...MOVE TO THE CLOSEST SUBSTANTIAL
SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 3282 8986 3254 9002 3254 9029 3267 9025
      3280 9025
TIME...MOT...LOC 0640Z 269DEG 45KT 3263 9018 

TORNADO...RADAR INDICATED
HAIL...<.75IN

$$

CME
545 
WWUS54 KJAN 250646
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
146 AM CDT SAT APR 25 2015

MSC163-250656-
/O.CAN.KJAN.TO.W.0017.000000T0000Z-150425T0700Z/
YAZOO MS-
146 AM CDT SAT APR 25 2015

...THE TORNADO WARNING FOR EAST CENTRAL YAZOO COUNTY IS CANCELLED...
    
THE TORNADIC THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT 
OF THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 AM CDT FOR CENTRAL
MISSISSIPPI.

LAT...LON 3272 8992 3254 9002 3254 9018 3267 9015
      3272 9006
TIME...MOT...LOC 0646Z 271DEG 48KT 3260 9009 

$$

MSC089-250700-
/O.CON.KJAN.TO.W.0017.000000T0000Z-150425T0700Z/
MADISON MS-
146 AM CDT SAT APR 25 2015

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 200 AM CDT FOR CENTRAL
MADISON COUNTY...
    
AT 146 AM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED NEAR CANTON...MOVING EAST AT 55 MPH.

HAZARD...TORNADO. 

SOURCE...RADAR INDICATED ROTATION. 

IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT 
         SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE 
         TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR.  TREE DAMAGE IS 
         LIKELY. 

THIS DANGEROUS STORM WILL BE NEAR...
  CANTON AROUND 150 AM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF YOU ARE OUTDOORS...IN A
MOBILE HOME...OR IN A VEHICLE...MOVE TO THE CLOSEST SUBSTANTIAL
SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 3272 8992 3254 9002 3254 9018 3267 9015
      3272 9006
TIME...MOT...LOC 0646Z 271DEG 48KT 3260 9009 

TORNADO...RADAR INDICATED
HAIL...<.75IN

$$

CME

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this tornado warning went out at Apr 24, 10:21 PM CDT, 3 hours 1 minute earlier.

Area forecast discussion, Apr 24, 10:21 PM CDT, 3 hours 1 minute before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
1021 PM CDT FRI APR 24 2015

.UPDATE...LATEST HIRES HRRR GUIDANCE SHOWS THE BOWING LINE MOVING
THROUGH THE NW LOUISIANA AND SW ARKANSAS PUSHING INTO MAINLY THE
DELTA REGION LATER TONIGHT THEN DEVELOPING SOUTHEASTWARD. SPC HAS
EXTENDED OUR WESTERN AREAS INTO A TORNADO WATCH UNTIL 4 AM. SO HAVE
ADJUSTED ZONES AND GRIDS ACCORDINGLY. UPPER 00Z PLOTS SHOWS GOOD
DIVERGENCE OVER THE REGION EVEN WITH GOOD JET ENERGY AND STRONG
SHEAR. MEANWHILE ON THE SURFACE THE WARM FRONT WAS PUSHING NORTH.
WILL SEND UP A 06Z BALLOON TO SEE HOW THE ATMOSPHERE HAS EVOLVED
AHEAD OF THE BOWING LINE./17/

./PREVIOUS DISCUSSION...445 PM CDT FRI APR 24 2015

.DISCUSSION...MORNING CONVECTIVE COMPLEXES HAVE DIMINISHED AS THEY
HAVE MOVED EAST BUT HAVE BROUGHT SOME RAIN TO THE REGION THROUGH THIS
AFTERNOON. ADDITIONAL SHOWERS AND A FEW THUNDERSTORMS CONTINUE TO
MOVE INTO THE REGION FROM THE WEST BUT THESE ARE MUCH MORE SCATTERED.
DESPITE THE DRIER AIR THAT WAS IN PLACE ACROSS THE REGION THIS
MORNING...LOW LEVEL MOISTURE HAS RETURNED TO THE REGION WITH
DEWPOINTS ACROSS SOUTHERN AND CENTRAL SECTIONS OF THE REGION IN THE
MID TO UPPER 60S. THIS IS THANKS TO A NORTHWARD MOVING WARM FRONT
FROM THE COAST. NORTH OF THE WARM FRONT...DEWPOINTS ARE IN THE MID
50S BUT EXPECT THAT THESE SHOULD INCREASE THROUGH THE REMAINDER OF
THE EVENING AS SOME MODELS EVEN SHOW UP TO 70 DEGREE DEWPOINTS ACROSS
PORTIONS OF THE REGION. MODELS CONTINUE TO INDICATE THAT ADDITIONAL
STORMS WILL DEVELOP ACROSS THE DELTA AS THE EVENING
PROGRESSES....PARTICULARLY AFTER 8-10PM. AT THIS POINT VERTICAL
TOTALS AND DEEP LAYER SHEAR INCREASE THROUGH THE EVENING(WITH SHEAR
VALUES APPROACHING 60-70KTS) AND SHOULD BE PLENTY SUFFICIENT FOR
DAMAGING WINDS...HAIL AND TORNADOES. IT APPEARS THAT THE LATEST RUNS
OF THE HRRR MIGHT HAVE THE BEST HANDLE ON THE SITUATION AS A SMALL
AREA OF LOW PRESSURE DEVELOPS IN THE DELTA IN ASSOCIATION WITH THE
APPROACHING SQUALL LINE. IT BRINGS THE LINE THROUGH MOSTLY THE
NORTHERN SECTIONS OF MY CWA FROM ABOUT 03-10Z WITH SEVERAL LEWP
STRUCTURES AND IT DOES APPEAR THAT LOCATIONS ALONG AND NORTH OF I-20
HAVE THE GREATEST SEVERE POTENTIAL...ESPECIALLY IN THE DELTA. WE
HAVE GONE AHEAD AND UPGRADED OUR HWO PRODUCTS ESPECIALLY IN THE DELTA
WHERE A SIGNIFICANT THREAT FOR SEVERE WEATHER IS EXPECTED WITH
GREATER THAN 75MPH WINDS AND STRONG TORNADOES POSSIBLE. /28/

ON SATURDAY THE OVERNIGHT THUNDERSTORM ACTIVITY WILL LEAVE A
BOUNDARY SET UP OVER THE AREA AND THE GFS/ECMWF INDICATE AT LEAST
ISOLATED TO SCATTERED THUNDERSTORM POTENTIAL SATURDAY AFTERNOON.
WITH GOOD LAPSE RATES OF AROUND 6.5 C/KM...LARGE HAIL LOOKS LIKE IT
WILL BE THE MAIN CONCERN ALONG WITH DAMAGING WIND GUSTS. STILL CANT
COMPLETELY RULE OUT A TORNADO BUT HAIL AND WIND SHOULD BE THE MAIN
CONCERN. EXPECT ALL OF THE THUNDERSTORM POTENTIAL TO END EARLY
SATURDAY EVENING WITH CLEARING SKIES SATURDAY NIGHT AS DRIER AIR
BUILDS IN./15/

THE UPPER LEVEL PATTERN ACROSS THE CONUS LOOKS TO GET QUITE
AMPLIFIED BY SUNDAY AS THE PREVIOUS TROUGH ENERGY BRINGING INCLEMENT
WEATHER IN THE SHORT TERM BECOMES PART OF A CONSOLIDATED AND LARGE
UPPER LOW OFF THE NORTHEAST COAST AND MORE ENERGY DIGS TOWARD THE
SOUTHERN PLAINS. SHORT WAVE RIDGING IN BETWEEN THESE TROUGHS WILL BE
OVER THE LOWER MS VALLEY WITH A COLD FRONT PREVIOUSLY EXPECTED TO
COME INTO THE NORTH SUNDAY LIKELY DELAYED UNTIL LATE IN THE DAY
ACCORDING TO LATEST MODEL CONSENSUS. THIS SHOULD SPELL A VERY WARM
AND MOSTLY SUNNY SUNDAY FOR MUCH OF THE REGION WITH HIGHS IN THE MID
TO UPPER 80S.

BY LATER SUNDAY NIGHT AND ESPECIALLY MONDAY DISTURBANCES SHOULD
START EJECTING OUT OF THE APPROACHING PLAINS UPPER
LOW...UNDERCUTTING HIGH LATITUDE BLOCKING IN THE PERSISTENTLY ACTIVE
SOUTHERN BRANCH OF THE JET STREAM. LATEST MODEL SOLUTIONS ARE
HINTING IN THIS PATTERN THAT BAROCLINICITY AND INSTABILITY FOCUSED
FROM THE RED RIVER VALLEY TOWARD THE GULF COAST WILL PROVIDE A FOCUS
FOR THUNDERSTORM COMPLEXES RIDING SOUTHEAST AND BLENDED GUIDANCE IS
CATCHING ON TO THIS. MONDAY AND MONDAY NIGHT POPS ARE MOST STRONGLY
FOCUSED IN SOUTHERN (AND ESPECIALLY SOUTHWESTERN) ZONES AND IT IS
QUITE POSSIBLE POPS COULD TREND EVEN MORE WEIGHTED TOWARD THE COAST.
IT IS NOT UNTIL TUESDAY OR WEDNESDAY WHEN THE UPPER LOW SHOULD COME
OVER THE REGION AND POSITIVELY FORCE SOLID RAIN AND EMBEDDED STORM
OPPORTUNITIES ACROSS THE WHOLE OF THE LOWER MS VALLEY.

MUCH DRIER WEATHER LOOKS TO MOVE IN FOR MIDDLE OF THE WEEK INTO THE
WEEKEND AS UPPER RIDGING TAKES HOLD ONCE AGAIN. /BB/

&&

.AVIATION...AS A WARM FRONT PUSHES NORTHEAST ACROSS THE AREA LATER
TONIGHT...EXPECT INCREASING CHANCES FOR TSRA AND LOWER
CIGS...ESPECIALLY ALONG AND NORTHWEST OF THE HEZ-JAN-GTR CORRIDOR IN
THE 03Z-12Z TIME FRAME. DRIER AIR WILL BECOME TO MOVE BACK IN
SATURDAY FROM THE WEST...BUT THERE WILL BE LINGERING CHANCES FOR
TSRA ESPECIALLY IN THE HBG/PIB AREA. OTHERWISE...EXPECT VFR
CONDITIONS TO PREVAIL THROUGH THE AFTERNOON INTO THE EVENING HOURS.
/EC/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       70  85  67  87 /  71  40   8   7
MERIDIAN      68  84  66  86 /  66  50  11   7
VICKSBURG     70  87  66  87 /  74  26   8   9
HATTIESBURG   71  85  68  89 /  42  45  10   8
NATCHEZ       71  85  68  86 /  53  31   7   7
GREENVILLE    67  86  63  82 /  97  22   5   9
GREENWOOD     67  86  63  83 /  96  34   8  10

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

17/28/15/BB/EC
Hazardous weather outlook, Apr 24, 3:48 PM CDT, 9 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
348 PM CDT FRI APR 24 2015

ARZ074-075-LAZ007>009-015-MSZ018-019-034-040-041-252100-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
BOLIVAR-SUNFLOWER-WASHINGTON-ISSAQUENA-SHARKEY-
348 PM CDT FRI APR 24 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARKANSAS...NORTHEAST LOUISIANA...NORTHWEST MISSISSIPPI...AND WEST
CENTRAL MISSISSIPPI.

.DAY ONE...TONIGHT AND SATURDAY

TORNADOES
THREAT...SIGNIFICANT
TIMING...TONIGHT

SEVERE THUNDERSTORMS
THREAT...SIGNIFICANT
TIMING...TONIGHT

SEVERE STORMS ARE LIKELY TONIGHT IN THE ARKLAMISS DELTA REGION WITH
SIGNIFICANT SEVERE WEATHER POSSIBLE...INCLUDING DAMAGING WIND GUSTS
GREATER THAN 75 MPH AND POSSIBLE STRONG TORNADOES. IN
ADDITION...HEAVY RAINFALL COULD BRING LOCALIZED FLASH FLOODING. THE
GREATEST POTENTIAL FOR SEVERE WEATHER AND FLOODING SHOULD BE AFTER
10 PM.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)
(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2)

.DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH THURSDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED TONIGHT.

LAZ016-023>026-MSZ025>033-035>039-042-047-252100-
MADISON-FRANKLIN-CATAHOULA-TENSAS-CONCORDIA-LEFLORE-GRENADA-
CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-
HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE-YAZOO-WARREN-
348 PM CDT FRI APR 24 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
LOUISIANA...CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...AND
NORTHEAST MISSISSIPPI.

.DAY ONE...TONIGHT AND SATURDAY

TORNADOES
THREAT...ELEVATED
TIMING...MAINLY TONIGHT

SEVERE THUNDERSTORMS
THREAT...ELEVATED
TIMING...MAINLY TONIGHT

FLOODING
THREAT...ELEVATED
TIMING...TONIGHT

SEVERE STORMS ARE EXPECTED LATE TONIGHT...MAINLY NORTHWEST OF A
NATCHEZ TO VICKSBURG TO MACON LINE. STORMS WILL BE CAPABLE OF
PRODUCING DAMAGING WIND GUSTS...TORNADOES...AND HAIL. IN
ADDITION...HEAVY RAINFALL COULD BRING LOCALIZED FLASH FLOODING. THE
GREATEST POTENTIAL FOR SEVERE WEATHER AND FLOODING SHOULD BE AFTER
MIDNIGHT. THERE IS A LIMITED THREAT FOR ISOLATED SEVERE STORMS TO
LINGER INTO SATURDAY.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)
(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2)
(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3)

.DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH THURSDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TONIGHT
THROUGH SATURDAY.

MSZ043>046-048>062-252100-
MADISON-LEAKE-NESHOBA-KEMPER-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-
CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-
FRANKLIN-LINCOLN-
348 PM CDT FRI APR 24 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MISSISSIPPI...EAST CENTRAL MISSISSIPPI...SOUTH CENTRAL
MISSISSIPPI...AND SOUTHWEST MISSISSIPPI.

.DAY ONE...TONIGHT AND SATURDAY

TORNADOES
THREAT...LIMITED
TIMING...TONIGHT THROUGH SATURDAY

SEVERE THUNDERSTORMS
THREAT...LIMITED
TIMING...TONIGHT THROUGH SATURDAY

SEVERE STORMS ARE POSSIBLE LATE TONIGHT MAINLY NORTH OF BROOKHAVEN TO
LAUREL LINE. STORMS WILL BE CAPABLE OF PRODUCING DAMAGING WIND
GUSTS AND HAIL...AND A TORNADO WILL BE POSSIBLE. IN ADDITION...HEAVY
RAINFALL COULD BRING LOCALIZED FLASH FLOODING. THE GREATEST
POTENTIAL FOR SEVERE WEATHER AND FLOODING SHOULD BE AFTER MIDNIGHT. A
LIMITED THREAT FOR ISOLATED SEVERE STORMS WILL CONTINUE THROUGH
SATURDAY.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)
(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2)
(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3)

.DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH THURSDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TONIGHT
THROUGH SATURDAY.

MSZ063>066-072>074-252100-
LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
348 PM CDT FRI APR 24 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
MISSISSIPPI...AND SOUTHEAST MISSISSIPPI.

.DAY ONE...TONIGHT AND SATURDAY

TORNADOES
THREAT...LIMITED
TIMING...SATURDAY

SEVERE THUNDERSTORMS
THREAT...LIMITED
TIMING...SATURDAY

ISOLATED SEVERE STORMS WILL BE POSSIBLE SATURDAY. THE STORMS WILL BE
CAPABLE OF PRODUCING DAMAGING WINDS AND HAIL...AND POSSIBLY A
TORNDADO.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3)

.DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH THURSDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION SATURDAY.

EC

&&

...HAZARD LEGEND...

*TORNADOES*
EXTREME...CONFIDENT IN STRONG TORNADOES WITH RATINGS EF2 OR
 GREATER.
SIGNIFICANT...STRONG TORNADOES POSSIBLE WITH RATINGS EF2 OR
 GREATER.
ELEVATED...CONFIDENT IN TORNADOES.
LIMITED...TORNADOES POSSIBLE.

*SEVERE THUNDERSTORMS*
EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF
 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
SIGNIFICANT...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF
 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF
 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.
LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60
 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.

*FLOODING*
EXTREME...CONFIDENT IN SIGNIFICANT FLOODING.
SIGNIFICANT...SIGNIFICANT FLOODING POSSIBLE.
ELEVATED...CONFIDENT IN FLOODING.
LIMITED...FLOODING POSSIBLE.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN HOME PAGE...
   WWW.WEATHER.GOV/JAN
STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=SAFE
FIND NWS JAN ON FACEBOOK...
   WWW.FACEBOOK.COM/NWSJACKSONMS
FOLLOW NWS JAN ON TWITTER...
   @NWSJACKSONMS

...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...

STORM PREDICTION CENTER (SPC)...
   WWW.SPC.NOAA.GOV/
SPC...MESO ANALYSIS...
   WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/#
SPC...DAY 1 THROUGH 3 OUTLOOKS...
   WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/
SPC...STORM REPORTS...
   WWW.SPC.NOAA.GOV/CLIMO/
NWS JAN CURRENT SVR/TOR WATCHES...
   WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG

   PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!

In the hours before

Special weather statement, Apr 25, 12:01 AM CDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1201 AM CDT SAT APR 25 2015

MSZ019-025-250530-
LEFLORE MS-SUNFLOWER MS-
1201 AM CDT SAT APR 25 2015

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN SUNFLOWER AND
LEFLORE COUNTIES UNTIL 1230 AM CDT...

AT 1200 AM CDT...METEOROLOGISTS WERE TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM DREW TO INDIANOLA...AND
MOVING EAST AT 50 MPH.

WINDS IN EXCESS OF 50 MPH WILL BE POSSIBLE WITH THESE STORMS.

STRONG THUNDERSTORMS WILL BE NEAR...
  DREW AROUND 1205 AM CDT.
  MINTER CITY AROUND 1215 AM CDT.
  ITTA BENA AROUND 1220 AM CDT.
  QUITO AROUND 1225 AM CDT.
  GREENWOOD AND SIDON AROUND 1230 AM CDT.

OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE DODDSVILLE AND
SCHLATER.

LAT...LON 3381 9045 3381 9018 3379 9017 3376 9019
      3375 9030 3372 9031 3369 9029 3372 9022
      3372 9014 3368 9014 3366 9011 3346 9010
      3346 9014 3342 9014 3342 9017 3339 9018
      3336 9073 3387 9055 3389 9045
TIME...MOT...LOC 0500Z 260DEG 45KT 3381 9051 3345 9064

CME
Local storm report, Apr 25, 12:13 AM CDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1213 AM CDT SAT APR 25 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1152 PM     TSTM WND DMG     BASTROP                 32.77N 91.91W
04/24/2015                   MOREHOUSE          LA   LAW ENFORCEMENT

            SEVERAL TREES DOWNED ACROSS MOREHOUSE PARISH

&&

DL
Local storm report, Apr 25, 12:53 AM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1253 AM CDT SAT APR 25 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1235 AM     TSTM WND DMG     LAKE PROVIDENCE         32.81N 91.18W
04/25/2015                   EAST CARROLL       LA   LAW ENFORCEMENT

            DOWNED UTILITY LINES AND SNAPPED UTILITY POLES IN EAST
            CARROLL PARISH

&&

DL
Local storm report, Apr 25, 1:01 AM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
101 AM CDT SAT APR 25 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1218 AM     TSTM WND DMG     OAK GROVE               32.86N 91.39W
04/25/2015                   WEST CARROLL       LA   LAW ENFORCEMENT

            TREES AND UTILITY POLES DOWNED AROUND WEST CARROLL PARISH

1220 AM     TSTM WND DMG     DARNELL                 32.68N 91.45W
04/25/2015                   WEST CARROLL       LA   LAW ENFORCEMENT

            TREE DOWNED ACROSS LA HWY 17

&&

DL
Local storm report, Apr 25, 1:06 AM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
106 AM CDT SAT APR 25 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1248 AM     TSTM WND GST     1 N ONWARD              32.74N 90.94W
04/25/2015  M83.00 MPH       SHARKEY            MS   BROADCAST MEDIA

            MEASURED ON ROOF OF STATIONARY STORM CHASE VEHICLE

&&

DL
Special weather statement, Apr 25, 1:11 AM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
111 AM CDT SAT APR 25 2015

MSZ026>030-032-033-036-037-250700-
ATTALA MS-OKTIBBEHA MS-WEBSTER MS-CARROLL MS-GRENADA MS-HOLMES MS-
MONTGOMERY MS-CLAY MS-CHOCTAW MS-
111 AM CDT SAT APR 25 2015

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT
CARROLL...MONTGOMERY... WEBSTER...NORTH CENTRAL
ATTALA...NORTHWESTERN OKTIBBEHA...WESTERN CLAY...NORTHERN
CHOCTAW...SOUTHEASTERN GRENADA AND NORTHERN HOLMES COUNTIES UNTIL
200 AM CDT...

AT 110 AM CDT...METEOROLOGISTS WERE TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR GORE SPRINGS TO NEAR
WINONA TO NEAR TCHULA...AND MOVING EAST AT 55 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.

STRONG THUNDERSTORMS WILL BE NEAR...
  WINONA...DUCK HILL AND GORE SPRINGS AROUND 115 AM CDT.
  KILMICHAEL...LODI AND SWEATMAN AROUND 120 AM CDT.
  BLACK HAWK AROUND 125 AM CDT.
  EMORY...BELLEFONTAINE AND EMBRY AROUND 130 AM CDT.
  EUPORA AND VAIDEN AROUND 135 AM CDT.
  MATHISTON...SHERWOOD AND CLARKSON AROUND 140 AM CDT.
  MABEN AND CUMBERLAND AROUND 145 AM CDT.
  PHEBA AROUND 150 AM CDT.

OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE FRENCH CAMP...
MANTEE...CARROLLTON AND WALTHALL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

&&

LAT...LON 3386 8951 3372 8951 3372 8919 3374 8919
      3376 8893 3381 8893 3381 8872 3355 8891
      3326 8937 3321 9033 3334 9019 3333 9017
      3335 9017 3385 8961
TIME...MOT...LOC 0610Z 269DEG 61KT 3383 8962 3354 8975 3323 9030

17

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 24, 8:21 PM CDTSpecial Weather StatementJANWashington39 min
Apr 24, 8:52 PM CDTSpecial Weather StatementJANLeflore38 min
Apr 24, 10:31 PM CDTSpecial Weather StatementJANHumphreys, Sharkey44 min
Apr 24, 11:08 PM CDTSpecial Weather StatementJANHolmes52 min
Apr 24, 11:16 PM CDTSevere Thunderstorm WarningJANAttala, Carroll, Holmes59 min
Apr 24, 11:18 PM CDTSpecial Weather StatementJANBolivar27 min
Apr 24, 11:44 PM CDTFlash Flood WarningJANBolivar, Washington2 hr
Apr 25, 12:01 AM CDTSpecial Weather StatementJANLeflore, Sunflower29 min
Apr 25, 12:09 AM CDTTornado WarningJANIssaquena, Washington66 min
Apr 25, 12:18 AM CDTSevere Thunderstorm WarningJANIssaquena, Sharkey, Warren57 min
Apr 25, 12:24 AM CDTSevere Thunderstorm WarningJANCarroll, Grenada, Leflore51 min
Apr 25, 12:39 AM CDTTornado WarningJANHumphreys, Issaquena, Sharkey, Yazoo51 min
Apr 25, 1:05 AM CDTSevere Thunderstorm WarningJANHinds, Issaquena, Madison, Warren, Yazoo55 min
Apr 25, 1:11 AM CDTSpecial Weather StatementJANCarroll, Choctaw, Montgomery, Webster49 min
Apr 25, 1:16 AM CDTSevere Thunderstorm WarningJANHolmes44 min
Apr 25, 1:28 AM CDTSevere Thunderstorm WarningJANChoctaw, Montgomery, Webster33 min
Apr 25, 1:38 AM CDTSevere Thunderstorm WarningJANHinds, Madison, Rankin52 min
Apr 25, 1:44 AM CDTSevere Thunderstorm WarningJANAttala, Leake61 min
Apr 25, 2:01 AM CDTTornado WarningJANLeake, Madison, Rankin, Scott44 min
Apr 25, 2:23 AM CDTTornado WarningJANLeake, Neshoba, Newton, Scott47 min
Apr 25, 2:33 AM CDTSevere Thunderstorm WarningJANNoxubee, Winston42 min
Apr 25, 2:54 AM CDTTornado WarningJANKemper, Lauderdale66 min
Apr 25, 3:42 AM CDTSpecial Weather StatementJANLauderdale48 min
Apr 25, 4:45 AM CDTSpecial Weather StatementJANWinston30 min
Apr 25, 9:53 AM CDTRiver Flood WarningJANYazoo9 days
Apr 25, 12:46 PM CDTSpecial Weather StatementJANNeshoba29 min
Apr 25, 1:33 PM CDTSpecial Weather StatementJANKemper27 min

Nearby

Tornado Warnings in Mississippi, 2015Every tornado warning in 2015Tornadoes in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.